MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ANTEGRADE STANDARD LOCKING; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ANTEGRADE STANDARD LOCKING; GUIDE
Catalog Number 03.010.049
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a open reduction and internal fixation (orif) of the right femur, a drill bit could not align with the nail through the aiming arm.The surgeon freehand the drilling the locking screws and completed the surgery successfully.There was a one minute delay in surgery as the surgeon decided to freehand.The patient was reported to be in great condition following the procedure.Reported concomitant devices unknown drill bit (part number unknown, lot number unknown, quantity: 1) and unknown nail (part number unknown, lot number unknown, quantity: 1).(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.It was reported that during an open reduction and internal fixation (orif) of the right femur, a drill bit could not align with the nail through the aiming arm.The returned insertion handle, aiming arm, drill sleeve and protection sleeve all fit together appropriately.There are no functional issues observed with the devices.All of the devices show normal wear from use, which does not impact functionality.Further functional testing is not possible as the drill bit and the concomitant nail were not returned.The complaint condition was unable to be confirmed or replicated.The following drawings were reviewed during investigation.Dimensional inspection is not relevant as the returned devices interact appropriately.No definitive root cause was able to be determined; however it is possible that intraoperative forces contributed to the complaint condition.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product including material and material properties that would contribute to this complaint condition.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device history records review was conducted.The report indicates that the: device history lot : part no.: 03.010.049.Lot no.: 3290266.Manufacturing location: (b)(4).Release to warehouse date: 20.Nov.2009.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ANTEGRADE STANDARD LOCKING
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7388833
Report Number2939274-2018-51374
Device Sequence Number238793
Product Code FZX
UDI-Device Identifier10886982067210
UDI-Public(01)10886982067210(10)3290266
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.049
Device Lot Number7707344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight107